Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Sep 30, 2018, 9:14 AM EDT for Johnston County, North Carolina. It took effect at Oct 1, 2018, 8:00 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2018, 9:14 AM EDT (13:14 UTC)
- In effect from
- Oct 1, 2018, 8:00 PM EDT
- Expired
- Oct 3, 2018, 9:53 AM EDT
- In force
- 38 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River near Clayton (CLYN7).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
760
WGUS42 KRAH 301314
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
914 AM EDT Sun Sep 30 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-010114-
/O.NEW.KRAH.FL.W.0023.181002T0000Z-000000T0000Z/
/CLYN7.1.ER.181002T0000Z.181003T1800Z.000000T0000Z.NO/
914 AM EDT Sun Sep 30 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Neuse River Near Clayton.
* from Monday evening until further notice, or until the warning is
cancelled.
* At 8:15 AM Sunday the stage was 7.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
tomorrow evening and continue to rise to near 10.1 feet by
Wednesday early afternoon.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 7.3 Sun 08 AM 8.5 9.5 10.0 10.1 10.1
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-010114-
/O.NEW.KRAH.FL.W.0024.181001T1800Z-000000T0000Z/
/SMFN7.1.ER.181001T1800Z.181005T0600Z.000000T0000Z.NO/
914 AM EDT Sun Sep 30 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Neuse River At Smithfield.
* from Monday afternoon until further notice, or until the warning is
cancelled.
* At 8:15 AM Sunday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
tomorrow early afternoon and continue to rise to near 16.7 feet by
early Friday morning. Additional rises are possible thereafter.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 13.8 Sun 08 AM 14.8 15.8 16.5 16.6 16.7
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$8 follow-up statements
592
WGUS82 KRAH 010046
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
846 PM EDT Sun Sep 30 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-011246-
/O.EXT.KRAH.FL.W.0023.181002T0600Z-000000T0000Z/
/CLYN7.1.ER.181002T0600Z.181004T1200Z.000000T0000Z.NO/
846 PM EDT Sun Sep 30 2018
The Flood Warning continues for
the Neuse River Near Clayton.
* from late Monday night until further notice, or until the warning
is cancelled.
* At 8:15 PM Sunday the stage was 7.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early Tuesday
morning and continue to rise to near 10.1 feet by Thursday morning.
Additional rises are possible thereafter.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Clayton 9 7.7 Sun 08 PM 8.1 9.3 9.9 10.1 10.1
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-011246-
/O.EXT.KRAH.FL.W.0024.181002T0000Z-000000T0000Z/
/SMFN7.1.ER.181002T0000Z.181005T0600Z.000000T0000Z.NO/
846 PM EDT Sun Sep 30 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* from Monday evening until further notice, or until the warning is
cancelled.
* At 8:15 PM Sunday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Monday
evening and continue to rise to near 16.7 feet by early Friday
morning. Additional rises are possible thereafter.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Neuse River
Smithfield 15 14.3 Sun 08 PM 14.6 15.5 16.3 16.6 16.7
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$877
WGUS82 KRAH 011256
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
856 AM EDT Mon Oct 1 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-020055-
/O.EXT.KRAH.FL.W.0023.181002T1500Z-000000T0000Z/
/CLYN7.1.ER.181002T1500Z.181004T1800Z.000000T0000Z.NO/
856 AM EDT Mon Oct 1 2018
The Flood Warning continues for
the Neuse River Near Clayton.
* from Tuesday morning until further notice, or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 8.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow late
morning and continue to rise to near 9.9 feet by Thursday early
afternoon. Additional rises are possible thereafter.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Clayton 9 8.0 Mon 08 AM 8.9 9.6 9.8 9.9 9.9
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-020055-
/O.CON.KRAH.FL.W.0024.181002T0000Z-000000T0000Z/
/SMFN7.1.ER.181002T0000Z.181005T0000Z.000000T0000Z.NO/
856 AM EDT Mon Oct 1 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* from this evening until further notice, or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening
and continue to rise to near 16.5 feet by Thursday evening.
Additional rises are possible thereafter.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Smithfield 15 14.7 Mon 08 AM 15.4 16.0 16.4 16.5 16.5
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$143
WGUS82 KRAH 020118
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
917 PM EDT Mon Oct 1 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-021317-
/O.EXT.KRAH.FL.W.0023.181003T1200Z-000000T0000Z/
/CLYN7.1.ER.181003T1200Z.181004T1200Z.000000T0000Z.NO/
917 PM EDT Mon Oct 1 2018
The Flood Warning continues for
the Neuse River Near Clayton.
* from Wednesday morning until further notice, or until the warning
is cancelled.
* At 8:15 PM Monday the stage was 8.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Wednesday
morning and continue to rise to near 9.3 feet by early Saturday
morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Clayton 9 8.3 Mon 08 PM 8.5 9.0 9.3 9.3 9.3
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-021317-
/O.CON.KRAH.FL.W.0024.000000T0000Z-000000T0000Z/
/SMFN7.1.ER.181001T2030Z.181005T1200Z.000000T0000Z.NO/
917 PM EDT Mon Oct 1 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 PM Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.1 feet by
Saturday early afternoon, and then begin falling.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 8 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Neuse River
Smithfield 15 15.1 Mon 08 PM 15.3 15.6 16.0 16.1 16.1
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$766
WGUS82 KRAH 021114
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
714 AM EDT Tue Oct 2 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC083-131-022314-
/O.CON.KRAH.FL.W.0021.000000T0000Z-181006T1648Z/
/RRDN7.1.ER.180922T1030Z.181002T0245Z.181006T0448Z.NO/
714 AM EDT Tue Oct 2 2018
The Flood Warning continues for
the Lower Roanoke River At Roanoke Rapids.
* At 6:45 AM Tuesday the stage was 10.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Roanoke Rapids 9 10.0 Tue 07 AM 9.9 9.9 9.9 8.3
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-022314-
/O.CON.KRAH.FL.W.0022.000000T0000Z-181006T1920Z/
/SCON7.1.ER.180930T1630Z.181002T1800Z.181006T0720Z.NO/
714 AM EDT Tue Oct 2 2018
The Flood Warning continues for
the Lower Roanoke River Near Scotland Neck.
* At 6:00 AM Tuesday the stage was 28.5 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.5 feet by this
evening. The river will fall below flood stage Saturday morning.
* Impact...At 28.0 feet, Minor flooding begins, especially on the left
bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Scotland Neck 28 28.5 Tue 06 AM 28.5 28.4 28.4 27.3
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$158
WGUS82 KRAH 021312
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
912 AM EDT Tue Oct 2 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-030111-
/O.EXT.KRAH.FL.W.0023.181004T0000Z-000000T0000Z/
/CLYN7.1.ER.181004T0000Z.181005T0600Z.000000T0000Z.NO/
912 AM EDT Tue Oct 2 2018
The Flood Warning continues for
the Neuse River Near Clayton.
* from Wednesday evening until further notice, or until the warning
is cancelled.
* At 8:15 AM Tuesday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
evening and continue to rise to near 9.3 feet by Saturday morning.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Clayton 9 8.5 Tue 08 AM 8.8 9.2 9.3 9.3 9.3
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-030111-
/O.CON.KRAH.FL.W.0024.000000T0000Z-000000T0000Z/
/SMFN7.1.ER.181001T2030Z.181005T1200Z.000000T0000Z.NO/
912 AM EDT Tue Oct 2 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 8:15 AM Tuesday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by
early Saturday morning, and then begin falling.
* Impact...At 18.0 feet, Moderate flood stage. The Smithfield town
park and the Neuse riverwalk at the US70 bridge are flooded.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Smithfield 15 15.4 Tue 08 AM 15.7 16.0 16.2 16.2 16.2
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$588
WGUS82 KRAH 030200
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1000 PM EDT Tue Oct 2 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-031400-
/O.EXT.KRAH.FL.W.0023.181004T0600Z-181007T1200Z/
/CLYN7.1.ER.181004T0600Z.181005T1200Z.181007T0000Z.NO/
1000 PM EDT Tue Oct 2 2018
The Flood Warning continues for
the Neuse River Near Clayton.
* from late Wednesday night to Sunday morning, or until the warning
is cancelled.
* At 9:16 PM Tuesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early Thursday
morning and continue to rise to near 9.3 feet by Friday morning.
The river will fall below flood stage Saturday evening.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Clayton 9 8.6 Tue 09 PM 8.6 9.1 9.3 9.2 8.6
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-031400-
/O.CON.KRAH.FL.W.0024.000000T0000Z-000000T0000Z/
/SMFN7.1.ER.181001T2030Z.181005T1200Z.000000T0000Z.NO/
1000 PM EDT Tue Oct 2 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 9:15 PM Tuesday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.2 feet by
Friday morning, and then begin falling by Saturday evening.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Smithfield 15 15.6 Tue 09 PM 15.7 15.9 16.2 16.2 16.0
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$803
WGUS82 KRAH 030849
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
449 AM EDT Wed Oct 3 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-032048-
/O.CON.KRAH.FL.W.0023.181004T0600Z-181007T1200Z/
/CLYN7.1.ER.181004T0600Z.181005T1200Z.181007T0000Z.NO/
449 AM EDT Wed Oct 3 2018
The Flood Warning continues for the Neuse River Near Clayton.
* from late tonight to Sunday morning, or until the warning is
cancelled.
* At 4:15 AM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight
tomorrow and continue to rise to near 9.3 feet by Friday
evening.The river will fall below flood stage by Saturday evening.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Clayton 9 8.6 Wed 04 AM 8.6 9.1 9.3 9.2 8.6
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-032048-
/O.CON.KRAH.FL.W.0024.000000T0000Z-000000T0000Z/
/SMFN7.1.ER.181001T2030Z.181005T1200Z.000000T0000Z.NO/
449 AM EDT Wed Oct 3 2018
The Flood Warning continues for the Neuse River At Smithfield.
* At 4:15 AM Wednesday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river will continue rising to near 16.2 feet by
Saturday morning, and then begin falling.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Smithfield 15 15.7 Wed 04 AM 15.7 15.9 16.2 16.2 16.0
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$176
WGUS82 KRAH 031353
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
953 AM EDT Wed Oct 3 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River Near Clayton affecting Johnston County
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-031423-
/O.CAN.KRAH.FL.W.0023.000000T0000Z-181007T1200Z/
/CLYN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM EDT Wed Oct 3 2018
The Flood Warning is cancelled for
the Neuse River Near Clayton.
* At 9:15 AM Wednesday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will crest below flood stage at 8.7 feet this
evening.
* Impact...At 10.0 feet, The Neuse River Greenway at Covered Bridge
Road begins to flood.
* Impact...At 9.0 feet, Minor overflow occurs on both banks. Water
reaches the edge of the Neuse River Greenway trail.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Neuse River
Clayton 9 8.6 Wed 09 AM 8.7 8.7 8.6 8.1 7.1
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-040153-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-181008T1600Z/
/SMFN7.1.ER.181001T2030Z.181003T1315Z.181008T0400Z.NO/
953 AM EDT Wed Oct 3 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 9:15 AM Wednesday the stage was 15.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Neuse River
Smithfield 15 15.8 Wed 09 AM 15.8 15.8 15.8 15.5 14.7
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 30, 6:45 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 30, 6:45 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 645 AM EDT Sun Sep 30 2018 .SYNOPSIS... High pressure centered over Pennsylvania and extending down the eastern seaboard into NC will gradually shift east and off the New England coast through Monday. The high pressure will then stall near the Mid-Atlantic coast to over NC through midweek. && .NEAR TERM /THROUGH TONIGHT/... As of 545 AM Sunday... The dry air ridge (DAR) (1030 MB) extended from PA southward into NC this morning. There continued to be low level moisture trapped under the dry and warm layer aloft (around H85), which will continue to bring considerable low cloudiness to the upslope regions of western NC this morning. Drier air is forecast to continue to advect into the northeastern zones, gradually shifting west with time this afternoon. Therefore, we expect mostly sunny skies in the Coastal Plain into the Sandhills, with considerable cloudiness in the Piedmont (mainly west this morning). Skies are expected to become partly to mostly sunny all areas this afternoon. The only exception may end up being in the far NW Piedmont around Winston-Salem where the stratocumulus may linger much of the day. Highs will be mostly in the upper 70s to lower 80s, except mid 70s NW. POP is generally zero NE, ranging to around 10 percent in the NW. Tonight, The DAR is expected to stretch from offshore of Delmarva SW and W across NC. It appears the mean flow will become light and the upslope component over the NW Piedmont will shift well south into upstate SC and southwestern NC. This should allow drier air and for mainly clear skies with only patchy dense fog later tonight in the NE. Patchy fog may also become an issue under the strong ridge aloft in the east. Lows 55-60 NE, ranging into the 60s SW. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 222 AM Sunday... The DAR will continue to extend across NC Monday and Monday night from the east. This flow around the ridge will direct any lingering moisture west of our region. Expect after some early morning fog, mostly sunny conditions Monday and mostly clear Monday night. Highs on Monday 78-85 NW to S. Lows Monday night again 55-60 NE and lower to mid 60s SW. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 220 AM Sunday... Little change in the extended forecast. Still expect the subtropical ridge to remain over the area through the period, resulting warm, mostly dry weather. Although there will be a series of frontal passages across the Great Lakes region, the ridge over the Mid- Atlantic appears to be strong enough to keep any convection associated with them north of the area. However, a few stray showers may be possible across the north and northwest. Will continue to keep the forecast dry for now. Despite the arrival of fall, temperatures will be well above normal for this time of year. Highs will generally be in the mid to upper 80s while lows in the mid to upper 60s are expected. For reference, normal highs for early October are in the mid to upper 70s while normal lows are in the low to mid 50s. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 645 AM Sunday... Generally VFR conditions with high pressure are expected at all sites except KGSO and KINT through 18z. Some patchy MVFR CIGS are possible at KINT/KGSO. Generally all areas will have VFR conditions by 18z, through the overnight hours. However, patchy dense ground fog is expected at KRWI late tonight (08z-12z). Monday through Tuesday, surface high pressure will anchor over the region allowing VFR conditions to continue. Looking further ahead... Generally VFR or fair weather is expected into mid week as a ridge of surface high pressure extends over the area. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...KC AVIATION...Haines/Badgett
Hazardous weather outlook, Sep 30, 3:06 AM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 306 AM EDT Sun Sep 30 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010715- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 306 AM EDT Sun Sep 30 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 9:14 AM EDT | River Flood Warning | RAH | Johnston | 6 days |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.